MAUDE Adverse Event Report: ZIMMER GMBH BIOLOX DELTA, CERAMIC FEMORAL HEAD, XL, 36/+7, TAPER 12/14; BIOLOX DELTA CERAMIC FEMORAL HEAD

ZIMMER GMBH BIOLOX DELTA, CERAMIC FEMORAL HEAD, XL, 36/+7, TAPER 12/14; BIOLOX DELTA CERAMIC FEMORAL HEAD
Model Number N/A
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Information (3190)
Date of Event 10/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer did not receive the device yet, however it is indicated by complainant that it will be returned for investigation.The manufacturer did not receive x-rays, or other source documents for review.The lot number of the device was received.The device history records will be reviewed during investigation.An e-mail requesting the following additional information was sent to the appropriate representatives: could you please verify and confirm reference numbers? are there any pictures available? was there a second device was available for use? was there any surgical delay at all?.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
It was reported that during the unpacking, particles were detected on the surface of the implant.
 
Event or Problem Description
Please refer to report 0009613350-2019-00676.
 
Additional Manufacturer Narrative
This follow-up report is being filled to relay investigation result.Dhr review: the device manufacturing quality records indicate that the released components met all requirements to perform as intended.Trend analysis: no additional similar investigated events.Event description: during unpacking of the biolox head a discoloration, which could not be washed off, was noticed in the middle of the head, due to which the head was not used in surgery.It was reported that the head has been cleaned and autoclaved before shipping back to zimmer biomet.Review of received data: no medical data have been received due to patient privacy policy.Device analysis: visual examination: the packaging with the biolox head was returned for investigation.The package was received together with a note from the clinic saying that there was a discoloration in the middle of the head, which cannot be washed off, due to which the head was not used.The visual examination in the middle of the head showed a scratch like surface defect.Based on this visual examination the reported event can be confirmed.Review of product documentation: this device is intended for treatment.N/a, compatibility check not applicable as the device has not been used.Raw material certificate reviewed and found to be according to specification.Sterilization certificate reviewed and found to be according to specification.Conclusion: during unpacking of the biolox head a discoloration, which could not be washed off, was noticed in the middle of the head, due to which the head was not used.The visual examination confirmed the discoloration in the middle of the head.Most likely, the discoloration is a light surface defect such as a scratch or metallic smeared material on the surface of the biolox head due to contact with another material.The quality records show that all specified characteristics have met the specifications valid at the time of production.Further, the raw material certificate and the sterilization certificate of the product have been reviewed and were found to be according to specification.Due to the sterilization result and no further complaints on lot 2925762 a contamination can be excluded.The complaint history showed no similar events related to surface damages within the last 6 months prior to the event date and thereafter.The investigation results did not identify a non-conformance or a complaint out of box (coob).Based on the product and the available information the most likely root cause is a surface damage of the biolox head due to contact with another material, which may have been introduced at the supplier site, during shipment of the product from the supplier to zimmer biomet, during cleaning or packaging at zimmer biomet or during handling of the product in the or.Nevertheless, an exact root cause could not be identified.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).

Brand Name
BIOLOX DELTA, CERAMIC FEMORAL HEAD, XL, 36/+7, TAPER 12/14
Common Device Name
BIOLOX DELTA CERAMIC FEMORAL HEAD
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key9314588
Report Number0009613350-2019-00676
Device Sequence Number607358
Product Code LZO
UDI-Device Identifier00889024430389
UDI-Public00889024430389
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K071535
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00-8775-036-04
Device Lot Number2925762
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/31/2019
Supplement Date Received by Manufacturer01/22/2020
Initial Report FDA Received Date11/13/2019
Supplement Report FDA Received Date02/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;